Ask Your Questions About-HCV! of our Hepatitis Experts:
Change in vaginal flora following successful HCV therapy?
I'm a Physician's Assistant at a New York based inner city clinic treating patients with HIV & coinfection.
I have a patient who is an HIV longterm nonprogressor. The woman completed 48 weeks Rebetron 3TW successfully and 12 weeks after stopping treating she is PCR negative. But there is a change in the vaginal flora. The normal kind of bacteria that was there is no longer present. the kind of bacteria that is now overgrown in the vagina & cervix is (I)COCCOBACILLI. Pap smears separated by 3 months show severe inflammation when there was none previously. The woman is not sexually active.
Please comment on this, and could the interferon or ribavirin be responsible for these changes in the vaginal flora?
Dr. Rodriquez writes--
This is the first time I have been asked about this.I do not think there is any relationship, nor any report of similar side effects. After 12 weeks, you should have no sequelae from the interferon and almost no intracellular RBV left. MR
|www.natap.org||Ask our Experts||All Questions|